has anyone ever suffered a reaction to a steriod infusion

went in yesterday was on drip 30 min started aving a reaction itching all over heart goin fastred and purple face the drip was stopped4mg piriton 20 min later all calmed down sent home told treament is cancelled thursday as well im desperate, i was the youngest in ther yet i felt and looked older than the 71 yr old lady .really fed up it seems my body fights everythink that can do it gud surley one doctor should no yyyyyyy.wished i won the lottery id buy the best doctor .

8 Replies

oldestnewest
  • Angel, if wishes were horses beggars would ride. When i had my infusions i was the yougest at 55yrs last year. I am sorry to hear that you had a reaction to the infusion. I will send you my though

    Sylvi. xx

  • I know it's quite rare but I once saw someone having a reaction - once in about ten years. So you're very unlucky but perhaps they'll try a different one?

    Big sorry hugs

    Cathie

  • Ahr so sorry you took a bad reaction. I had a infusion, i was the youngest there to, i had rapid heartbeat, and my face went so red, i couldnt sleep for about 4 days, i felt high as a kite, felt anxious, irritable, i guess i took a bad reaction but in different ways. The doc made a note of the name of steriod, so i dont have that one again, but after that it didnt do a thing for me, even when i have a shot in the bum never helps me, only when i have it in the joint it works....strange...

    Julie x

  • Angel, when I was having my infusion of rituximab I was given a small dose of a steroid and also a small infusion of something (think it was piriton) to stop any possible itchy reaction - at least that was how it was described to me. This was given in advance of the riutuximab. Reading your post that piriton had helped you 20 minutes later maybe having a piriton injection before the steroid may be more helpful. You can only ask.

    Keep buying the lottery tickets and we will all keep our fingers crossed for you (so's you can buy the best !!!!!!!!!)

    Judi

  • Hi Angel

    I am so sorry about the reaction, sometimes it can feel so hard to know what the right thing to do is. My hippy parents would say that your reaction was your body saying that it doesn't want any more steroids, it needs something else (although what i don't know;-), my logical brain would say like Judi did that you should have a injection of Piriton before the next infusion lol.

    I am 32, had juvinile ra since i was 13, so i so know that feeling of being the youngest one there, on the plus side being young means that your body can rejuvinate quicker, healing is quicker and our resilliance is 2nd to none ;-)

    Also re: lottery, yep i'd love to win too, sometimes Andy and I lye awake at night working out what we'd do with all that money (we even have mini arguments about it!!! then we realise it's not even real doh) But i have to say in my experiance no matter how much money you have, it won't find you a) happyness or b) a better doctor. I have met some complete ars****es of doctors and then just when you need it the most a wonderful, intelligent, thoughful and understanding doctor comes along and helps you to fix some of your broken bits.

    Hope you are feeling better today? I have to say that i personally stopped being able to have ANY kind of steroid (except joint injections) when i was about 20 (gave me a very bad reaction), and even though it has been a real pain not having them in my armory sometimes, not having them has meant i don't have the side effects from them ;-) Every cloud does have a silver lining (no matter hom small;-)

    Love Ella xx

  • ello ella thanks for your advice and everyone else whos commented it does really help,woke up today joints not to bad im shaking frm head to toe not cold just visable shaking feeling faint wen standing , warm aching on my left side of chest took a piriton just incase its still off the infusion , i feel like jelly even my voice is wobbling STRANGE PERSON i am

  • Not strange just human.

    sylvi xx

  • Hope you are back to normal soon xx

You may also like...